Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 61, NWS Indianapolis, IN

November 25, 2010Bartholomew County, Decatur County, Jennings County, Indiana

NWS Indianapolis, IN issued this tornado warning at Nov 25, 2010, 6:10 AM EST for Bartholomew County, Decatur County, Jennings County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 25, 2010, 6:10 AM EST (11:10 UTC)
Expired
Nov 25, 2010, 6:36 AM EST
In force
26 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Bartholomew County, IN, Decatur County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
413 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
743 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WFUS53 KIND 251110
TORIND
INC005-031-079-251200-
/O.NEW.KIND.TO.W.0061.101125T1110Z-101125T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 AM EST THU NOV 25 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  SOUTHERN DECATUR COUNTY IN CENTRAL INDIANA...
  NORTHERN JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 700 AM EST

* AT 607 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 6 MILES SOUTHEAST OF COLUMBUS...AND MOVING EAST
  AT 40 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  WESTPORT AND LETTS AROUND 625 AM EST...
  MILLHOUSEN AROUND 635 AM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 3919 8545 3907 8545 3909 8586 3926 8583
      3927 8532 3926 8532
TIME...MOT...LOC 1111Z 279DEG 36KT 3916 8576

$$

SMF
2 follow-up statements
700 
WWUS53 KIND 251122
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 AM EST THU NOV 25 2010

INC005-031-079-251200-
/O.CON.KIND.TO.W.0061.000000T0000Z-101125T1200Z/
BARTHOLOMEW-DECATUR-JENNINGS-
622 AM EST THU NOV 25 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN JENNINGS...EAST
CENTRAL BARTHOLOMEW AND SOUTHERN DECATUR COUNTIES UNTIL 700 AM EST...

AT 617 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 12 MILES NORTH OF NORTH VERNON...OR 13 MILES EAST
OF COLUMBUS...MOVING EAST AT 40 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  MILLHOUSEN AROUND 635 AM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 3919 8545 3907 8545 3909 8581 3915 8576
      3926 8571 3927 8532 3926 8532
TIME...MOT...LOC 1122Z 279DEG 36KT 3917 8562

$$

SMF
534 
WWUS53 KIND 251136
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 AM EST THU NOV 25 2010

INC005-031-079-251145-
/O.CAN.KIND.TO.W.0061.000000T0000Z-101125T1200Z/
BARTHOLOMEW-DECATUR-JENNINGS-
636 AM EST THU NOV 25 2010

...THE TORNADO WARNING FOR NORTHERN JENNINGS...EAST CENTRAL
BARTHOLOMEW AND SOUTHERN DECATUR COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE TORNADO WARNING IS NO LONGER SHOWING 
SIGNS OF ROTATION...HOWEVER A SEVERE THUNDERSTORM WARNING STILL 
REMAINS IN EFFECT UNTIL 700 AM.

LAT...LON 3919 8545 3907 8545 3909 8581 3915 8576
      3926 8571 3927 8532 3926 8532
TIME...MOT...LOC 1135Z 279DEG 36KT 3915 8545

$$

SMF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Nov 25, 5:51 AM EST, 19 minutes earlier.

Area forecast discussion, Nov 25, 5:51 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 AM EST THU NOV 25 2010

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A WARM FRONT WILL STALL ACROSS CENTRAL INDIANA THIS MORNING BEFORE A
COLD FRONT MOVES THROUGH THIS AFTERNOON. HEAVY RAINFALL IS EXPECTED
TO CONTINUE THROUGH THE DAY WITH THESE FEATURES. AFTER THE COLD
FRONTAL PASSAGE PRECIPITATION WILL CHANGE OVER TO A WINTRY MIX
BEGINNING IN THE NORTHWEST THIS EVENING AND SPREADING TO THE
SOUTHEAST OVERNIGHT. HIGH PRESSURE AND DRY WEATHER ARRIVE ON FRIDAY
WITH COLD TEMPERATURES BUT THESE WILL BEGIN TO REBOUND OVER THE
WEEKEND. ANOTHER FRONTAL SYSTEM WILL AFFECT OUR WEATHER MONDAY AND
TUESDAY BEFORE MOVING ON TO THE EAST.

&&

.NEAR TERM /TODAY/...
FORECAST FOCUS IS ON QPF AND FLOOD POTENTIAL. CATEGORICAL POPS FOR
THE DAY. ISENTROPIC LIFT ALONG/AHEAD OF THE WARM FRONT CONTINUES
ACROSS THE AREA THIS MORNING BRINGING MORE HEAVY RAIN TO CENTRAL
INDIANA. A SURFACE WAVE WILL MOVE ALONG THIS FRONT CAUSING IT TO
STALL ACROSS THE AREA BEFORE DRAGGING A COLD FRONT THROUGH THIS
AFTERNOON/EVENING. ADDITIONAL RAINFALL AMOUNTS ACROSS THE AREA COULD
RANGE FROM ONE TO THREE INCHES. FLOOD WATCH EXTENDED TO THE NORTH
AND NORTHEAST AND WILL CONTINUE THROUGH THE DAY. TEMPERATURES WILL
MAX OUT IN THE MORNING AND DROP IN THE AFTERNOON AS THE COLD FRONT
MOVES THROUGH. USED THE 3 HOURLY TEMPERATURES FROM THE SREFS AS
THESE SEEMED TO INITIALIZE BEST.

OF NOTE...SOUNDINGS SHOW POTENTIAL FOR SLEET TO MIX IN THE NORTHWEST
SO INCLUDED A CHANCE OF THAT AFTER 21Z.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
FORECAST FOCUS IS ON POPS AND PRECIPITATION TYPE TONIGHT. MODELS ARE
IN PRETTY GOOD AGREEMENT ON THE OVERALL PATTERN BUT THE DEVIL IS IN
THE DETAILS AS FAR AS PRECIP TYPE IS CONCERNED. USED A BLEND
WEIGHTED HEAVILY TOWARD THE SREFS HOPING THAT THE SPC ENSEMBLE
PROBABILITIES WOULD HELP CLARIFY THE POTENTIAL FOR DIFFERENT PRECIP
TYPES. NAM MOVES THE PRECIPITATION OUT OF THE AREA MORE QUICKLY THAN
THE GFS AND SREFS AND THUS DISCOUNTED IT/S LOWER POPS. SREF/GFS
SOUNDINGS SHOWED POTENTIAL FOR RAIN AND SNOW. SURFACE TEMPERATURES
APPEAR TOO WARM FOR FREEZING RAIN UNTIL AFTER WHAT LOOKS LIKE A
CHANGE OVER TO SNOW IN THE PROFILE. WHILE SREF SOUNDINGS HINT AT
POTENTIAL FOR AN HOUR OR SO OF SLEET AT CHANGEOVER...THE CONDITIONAL
PROBABILITIES SHOWN IN THE SPC SREF GRAPHICS DO NOT EVEN REACH 10
PERCENT AND THUS HAVE LEFT OUT OF THE FORECAST. BRING SNOW INTO THE
NORTHWEST...A MIX OF RAIN AND SNOW CENTRAL...AND RAIN IN THE
SOUTHEAST INITIALLY AND MOVE THIS PATTERN SOUTHEAST. KEEP A LOW
CHANCE IN THE SOUTHEAST FROM 6-9Z IN KEEPING WITH THE GFS AND THIS
IN THE FORM OF ALL SNOW. NOT EXPECTING ANYTHING IN THE WAY OF
ACCUMULATION AS THE GROUND IS TOO WARM. HOWEVER WITH THE COLD
TEMPERATURES ARRIVING AFTER THE RAIN AND WET SNOW COULD SEE FREEZING
OF WHATEVER WATER IS LEFT ON THE GROUND AND ON THE ROADS AND THUS
SLICK SPOTS FOR TRAVEL. FOR LOWS TONIGHT LIKED THE SREFS...AFTER
THAT FOR TEMPS USED A MODEL CONSENSUS AS THERE WASN/T MUCH
VARIABILITY.

&&

.LONG TERM.../MONDAY THROUGH THURSDAY/

UPPER FLOW IS SOMEWHAT ZONAL SUNDAY...BUT BECOMES MORE AMPLIFIED
MONDAY AND TUESDAY AS ANOTHER STRONG UPPER TROUGH MOVES INTO THE
CENTRAL U.S.  ALL MODELS POINT TO A WET PERIOD MONDAY. TUESDAY IS A
LITTLE MORE UNCERTAIN AS SOME MODELS MOVE A DRY SLOT ACROSS OUR
REGION.  FOR NOW WILL DEFER WITH HPC AND CONTINUE A CHANCE OF
SHOWERS TUESDAY.  BY WEDNESDAY COLD FRONT WILL BE TO OUR EAST AND
ALL MODELS INDICATE PRECIP SHOULD REMAIN TO OUR NORTH AND EAST.

&&

.AVIATION.../DISCUSSION FOR 251200Z TAFS/...

BAD FLYING CONDITIONS TO CONTINUE TODAY WITH HEAVY RAIN OVER THE
SITES. CEILINGS MAY BOUNCE AROUND BETWEEN LIFR AND VFR BUT WILL PLAY
THE PESSIMIST ESPECIALLY NORTH OF THE WARM FRONT /CURRENTLY NEAR
INDIANAPOLIS/ INITIALLY AND AS THE COLD FRONT COMES THROUGH THIS
AFTERNOON. WIND GUSTS EXPECTED TO INCREASE DURING THE DAY ESPECIALLY
AFTER COLD FRONTAL PASSAGE. COULD SEE A CHANGE OVER TO A WINTRY MIX
AFTER FROPA AS WELL. KLAF IS THE MOST LIKELY TO SEE SOME SLEET BUT
EVEN THAT ISN/T VERY LIKELY SO WILL LEAVE OUT AT THIS TIME. WILL
CHANGE OVER TO A RAIN SNOW MIX TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR INZ030-031-035>049-051>057-
060>065-067>072.

&&

SYNOPSIS...CP/JH
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....JH
AVIATION...CP
Hazardous weather outlook, Nov 25, 4:57 AM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 AM EST THU NOV 25 2010

INZ021-028>031-035>049-051>057-060>065-067>072-261000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
457 AM EST THU NOV 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS EARLY THIS MORNING. THE
MAIN THREAT FROM THESE STORMS IS DAMAGING WINDS...HOWEVER AN
ISOLATED TORNADO CANNOT BE RULED OUT.

LOCALLY HEAVY RAINFALL IS ALSO EXPECTED TODAY WITH FLOODING POSSIBLE.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE TONIGHT. NO ACCUMULATION
IS EXPECTED. ROADWAYS MAY DEVELOP SLICK SPOTS AS TEMPERATURES
DROP BELOW FREEZING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, Nov 25, 5:41 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 AM EST THU NOV 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     EDWARDSPORT             38.81N 87.25W
11/25/2010                   KNOX               IN   EMERGENCY MNGR

            GARAGE BLOWN DOWN, TREES DOWN

&&

CP
Special weather statement, Nov 25, 6:01 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
601 AM EST THU NOV 25 2010

INZ063>065-070>072-251145-
BARTHOLOMEW-BROWN-DECATUR-JACKSON-JENNINGS-LAWRENCE-
601 AM EST THU NOV 25 2010

...STRONG THUNDERSTORM ADVISORY FOR LAWRENCE...JACKSON...NORTHWESTERN
JENNINGS...SOUTHEASTERN BROWN...BARTHOLOMEW AND SOUTHERN DECATUR
COUNTIES UNTIL 645 AM EST...

AT 558 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
COLUMBUS TO 8 MILES SOUTH OF BEDFORD...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
PLEASANT VIEW AND NEWBERN AROUND 610 AM EST...
HARTSVILLE...JONESVILLE AND ELIZABETHTOWN AROUND 615 AM EST...
VALLONIA...GRAMMER...CORTLAND...AZALIA...MEDORA AND BROWNSTOWN AROUND
620 AM EST...
LETTS AND SEYMOUR AROUND 625 AM EST...
SCIPIO AROUND 630 AM EST...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3870 8667 3934 8589 3925 8537 3874 8593
      3878 8609 3878 8621 3877 8629 3871 8632
TIME...MOT...LOC 1102Z 286DEG 29KT 3927 8583 3874 8648

SMF!

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 4:43 AM ESTSevere Thunderstorm WarningINDBrown, Daviess, Greene, Knox, Lawrence, Martin and 3 more47 min
Nov 25, 4:57 AM ESTTornado WarningINDDaviess, Greene, Lawrence, Martin, Monroe48 min
Nov 25, 5:15 AM ESTTornado WarningINDJackson, Lawrence, Martin45 min
Nov 25, 5:19 AM ESTTornado WarningINDBartholomew, Brown, Greene, Jackson, Lawrence, Monroe41 min
Nov 25, 5:25 AM ESTTornado WarningINDDaviess, Martin35 min
Nov 25, 5:58 AM ESTSevere Thunderstorm WarningINDLawrence, Martin19 min
Nov 25, 6:01 AM ESTSpecial Weather StatementINDBartholomew, Jackson, Lawrence44 min
Nov 25, 6:08 AM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings, Lawrence, Shelby52 min

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.